Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 2, 2015, 6:45 PM CDT for Le Sueur County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2015, 6:45 PM CDT (23:45 UTC)
- Expired
- May 2, 2015, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Le Sueur County, MN
The radar
The Minneapolis radar (KMPX), 79 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS83 KMPX 022345 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT SAT MAY 2 2015 MNZ076-083-084-030015- WASECA-LE SUEUR-BLUE EARTH- 645 PM CDT SAT MAY 2 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH... NORTHWESTERN WASECA AND SOUTHEASTERN LE SUEUR COUNTIES... AT 644 PM CDT...A STRONG THUNDERSTORM WAS OVER EAGLE LAKE...OR NEAR MANKATO...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANKATO...EAGLE LAKE...JANESVILLE...WATERVILLE...MADISON LAKE...ST. CLAIR...ELYSIAN...GREENLAND...LAKE JEFFERSON...SMITHS MILL AND MANKATO AIRPORT. LAT...LON 4405 9393 4421 9402 4437 9362 4412 9349 TIME...MOT...LOC 2344Z 249DEG 18KT 4416 9388 $$ RAH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 2, 4:00 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 2, 4:00 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 PM CDT SAT MAY 2 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 321 PM CDT SAT MAY 2 2015 THROUGH MIDNIGHT...INCREASING THETA-E ADVECTION ASSOCIATED WITH A DECAYING SHRA/TSRA COMPLEX ACROSS IOWA...WILL LIKELY PRODUCE A FEW SHRA/ISOLD TSRA ALONG THE MN/IA BORDER THRU SUNSET...WITH SOME ACTIVITY MOVING AS FAR NE INTO WC WI BEFORE DISSIPATING. WILL MONITOR RADAR TRENDS IF ACTIVITY BECOMES MORE WIDESPREAD THAN PREVIOUSLY INDICATED AND RAISE POPS. OTHERWISE...THERE REMAINS NO FOCUS FOR SHRA/TSRA ACTIVITY OVERNIGHT AS THE LLJ WILL DEVELOP ACROSS SD/ND...AND JUST BRUSH WC MN AFTN MIDNIGHT. UPPER JET SUPPORT IS ALSO LACKING...WITH THE ORIENTATION OF THE UPPER JET NOT CONDUCIVE FOR LARGE SCALE ASCENT UNTIL LATER SUNDAY. IN ADDITION...ANY SHRA/TSRA THAT DEVELOP IN WC MN/CENTRAL MN WILL BE ISOLD/SCT BASED ON THE LACK OF DEEP MOISTURE. SOME OF THE MODELS HAVE THIS AREA OF SHRA/TSRA SPREADING EASTWARD INTO CENTRAL/EC MN BY SUNRISE...BUT AGAIN...THE FOCUS WILL LIKELY BE NORTH OF OUR CWA AS THE NOSE OF THE LLJ REMAINS IN NORTHERN MN AND LIMITED UPPER LEVEL SUPPORT. THE BEST SCENARIO IS CONTINUE WITH ISOLD/SCT SHRA/TSRA THRU THE MORNING BEFORE THE FRONT MOVES INTO EASTERN/SOUTHERN MN AND BECOMES THE MAIN FOCUS OF SHRA/TSRA DURING THE AFTN. ALTHOUGH STRONG MOISTURE ADVECTION IS EVIDENT DURING THE LATE MORNING/AFTN OF SUNDAY ACROSS SC/SE MN AND INTO WC WI...ELEVATED CAP WILL LIKELY HOLD ANY INITIATION OF CONVECTION UNTIL 19-21Z WHERE SOME OF THE SHORT TERM WRF MODELS INDICATED TSRA DEVELOPING ALONG THE FRONT. BASED ON THE LACK OF DEEP MOISTURE INITIALLY...PRECIPITATION AMTS WILL BE LOW /GENERALLY ONE TENTH OF AN INCH OR LESS/ IN WC/CENTRAL MN. A BETTER CONCENTRATION OF TSRA WILL OCCUR IN SC/SE MN AND INTO WC WI. THESE AREAS WILL LIKELY SEE ONE QUARTER TO ONE HALF INCH... LOCALLY HIGHER AMTS IF TSRA START TO TRAIN. BASED ON THE SPEED OF THE FRONT MOVING SE OF OUR CWA...MOST OF THE SHRA/TSRA ACTIVITY WILL BE LIMITED TO THE FIRST 1-3 HRS SUNDAY EVENING IN SC MN AND WC WI. SVR WX POTENTIAL IS HIGHLY DEPENDENT ON THE AMT OF CLOUD COVER... WHICH IS RELATED TO SFC TEMPS. ALSO BOUNDARY LAYER MOISTURE WHICH IS INITIALLY SHALLOW. IN ADDITION...STRONGER WIND SHEAR VALUES OF 30 KTS OR GREATER ARE ACROSS CENTRAL/NORTHERN MN DURING THE PRIME PERIOD OF TSRA INITIATION. SC/SE MN AND WC WI WILL HAVE AMPLE MLCAPE OF 1500 J/KG DURING THIS TIME...BUT WEAKER WIND SHEAR WILL LIMIT THE ORGANIZATION OF THE TSRA/S AND SVR WX. HOWEVER...THERE IS ENOUGH INSTABILITY TO PRODUCE SOME LARGE HAIL STONES AND GUSTY WINDS. PLEASE SEE THE LATEST SPC DAY 2 AND DAY 1 LATER TONIGHT ON THE POTENTIAL OF SVR WX. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 321 PM CDT SAT MAY 2 2015 MONDAY WILL FEATURE A RESPITE FROM PRECIPITATION...AND LIKELY THE ONLY DAY NEXT WEEK THAT LOOKS TO BE FREE FROM PRECIPITATION...AS THE STRONG COLD FRONT OF SUNDAY SETTLES WELL S OF THE AREA OVER THE OHIO AND MID-MISS RIVER VALLEY REGIONS. HIGH PRESSURE WILL SHIFT EWD ACRS THE DAKOTAS/MN/WI MON IN MON NIGHT. WHILE THIS OCCURS...ANOTHER AREA OF LOW PRESSURE WILL DEVELOP OVER THE LEE OF THE ROCKIES...PICKING UP THE STALLED CDFNT. THE FRONT WILL THEN SLOWLY LIFT BACK N OF AS A WMFNT LATE TUE THRU WED ACRS THE REGION. THIS WILL BE THE START OF A PROLONGED PERIOD OF HAVING OCCASIONAL ROUNDS OF SHWRS/TSTMS THRU THE REST OF THE WEEK. WITH THE WMFNT LIFTING N...THERE LOOKS TO BE PLENTY OF RAINFALL AS A LLJ INTERACTS WITH THE SFC FEATURES...ALONG WITH A SURGE OF MOISTURE FROM THE GOMEX...ALLOWING FOR DECENT QPF AMOUNTS. FOLLOWING THIS WILL BE A PRONOUNCED WARM SECTOR THU INTO FRI... MAKING FOR MORE HUMID CONDITIONS AND MORE AIRMASS TSTM DEVELOPMENT. THE CDFNT THEN LOOKS TO SWING THRU EARLY FRI BRINGING ADDITIONAL ORGANIZED SHWRS/TSTMS BUT THE PROGRESSION OF THIS FNT LOOKS TO BE FAIRLY SLOW...KEEPING THE CHCS FOR SHWRS/TSTMS IN PLACE INTO SATURDAY. NO WORRIES ABOUT FROST AS LOWS WILL RANGE FROM 40-60 ALL WEEK WHILE HIGH TEMPS RANGE FROM THE MID 60S TO NEAR 80 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1215 PM CDT SAT MAY 2 2015 A COMPLEX OF SHRA/TSRA IN SE IOWA AND ASSOCIATED SHRTWV MOVING EASTWARD THIS AFTN...MAY ALLOW FOR AN ISOLD SHRA/TSRA IN FAR SC/SE MN AND INTO WC WI AFT 20Z-01Z. THERE IS ENOUGH AGREEMENT IN THE SHORT TERM MODELS TO SUPPORT VCSH FOR KEAU BETWEEN 23-01Z. ELSEWHERE...VFR CONDS WILL REMAIN THRU THE NEXT 6-9 HRS. THINGS GET MORE COMPLICATED AFT 6Z AS A FRONT MOVES INTO FAR NW MN ALONG WITH -SHRA. AT THIS TIME...CONFIDENCE IS LOW ENOUGH TO ONLY WARRANT VCSH WITH A PROB30. WE SHOULD HAVE A BETTER HANDLE ON CONVECTION OVERNIGHT ONCE SHRA/TSRA DEVELOP IN THE DAKOTAS. WINDS WILL BE GENERALLY FROM THE S/SW THIS AFTN/TONIGHT...THEN SHIFT TO THE NW FROM NW TO SE DURING DAY SUNDAY. KMSP...CONFIDENCE REMAINS LOW ON WHERE THE INITIATION OF CONVECTION DEVELOPS LATE TONIGHT/SUNDAY. SO WILL CONTINUE WITH ONLY VCSH AFT 18Z WHERE THE PROXIMATE OF THE FRONT WILL BE LOCATED NEAR THE AIRPORT. TIMING AND HOW WIDESPREAD THE SHRA/TSRA BECOME REMAIN UNCERTAIN...SO WILL HOLD OFF ON VCTS OR TSRA/SHRA. WINDS WILL REMAIN FROM THE S/SSW THIS AFTN/TONIGHT...THEN BECOME SW-W BY 18Z...AND SHIFT TO THE NW BETWEEN 18-21Z. /OUTLOOK FOR KMSP/MON...MAINLY VFR. CHC OF MVFR CIGS. WINDS N-NE 5-10 KTS. TUE...VFR EARLY. SHRA/TSRA AFTN AND EVENING WITH MVFR/IFR CIGS/VSBYS. WINDS SE 10-20 KTS. WED...VFR...WITH CHC OF MVFR/IFR CIGS/VSBYS IN SHRA/TSRA. WINDS SE 10-20 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...JPC AVIATION...JLT
Hazardous weather outlook, May 2, 5:28 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 528 PM CDT SAT MAY 2 2015 MNZ041>045-047>052-054>059-064>066-073-032230- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD- 528 PM CDT SAT MAY 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. NO SEVERE WEATHER IS EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ053-060>063-067>070-074>076-082-083-091-WIZ014-015-023-032230- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-POLK- BARRON-ST. CROIX- 528 PM CDT SAT MAY 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM BLUE EARTH TO OWATONNA AND RED WING IN MINNESOTA...AND FROM ELLSWORTH TO CHETEK IN WISCONSIN. MNZ077-078-084-085-092-093-WIZ016-024>028-032230- RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-RUSK-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 528 PM CDT SAT MAY 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 2, 6:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT SAT MAY 2 2015 MNZ076-083-084-030015- WASECA-LE SUEUR-BLUE EARTH- 645 PM CDT SAT MAY 2 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH... NORTHWESTERN WASECA AND SOUTHEASTERN LE SUEUR COUNTIES... AT 644 PM CDT...A STRONG THUNDERSTORM WAS OVER EAGLE LAKE...OR NEAR MANKATO...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANKATO...EAGLE LAKE...JANESVILLE...WATERVILLE...MADISON LAKE...ST. CLAIR...ELYSIAN...GREENLAND...LAKE JEFFERSON...SMITHS MILL AND MANKATO AIRPORT. LAT...LON 4405 9393 4421 9402 4437 9362 4412 9349 TIME...MOT...LOC 2344Z 249DEG 18KT 4416 9388 RAH
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.